Jump to content
CrazyBoards.org

Recommended Posts

I just went up to lamictal 200mg today. So far, as I've slowly ramped up, the seroquel 100mg i also take has kept me grounded. But now! I feel crazy!

1) Everything is Horribly Funny. As in LOL. Also, agitated, paranoid, I am curled up on the floor trying to still the craziness. I am scared of myself and the world that possesses people like me

2) Why are pdocs so fixated on their stupid holy grails of therapeutic doses? 200 is toppling me. I was fine, what did i do to bring this dose upping on myself?

3) How long before this trippiness goes away? I will level out, right? How long did it take you to feel stable at your current dose?

Thanks for listening,

7

Link to comment
Share on other sites

First off, did you raise from 100 - 200 right off the bat? I'd say make NO more than a 50 mg jump at one time. Lamictal can have a very stimulating effect, and can cause extreme anxiety. If you felt fine at 100, there's really no need to ramp up until you feel the need. Your brain may need the jump down the road, but I suggest not raising it unless neccessary. Of course, consult your doctor by all means. Call him / her and get some answers. You're paying them to help you.

Link to comment
Share on other sites

Hi 7

I went up from 100 mg to 200 mg on Lamictal, too. I don't remember it fondly...but it did even out. If I could do it again...well...maybe I'd do it slower? I don't know...because ultimately it ended up being a good thing and it can be tough to do all those adjustments, you know? Lamictal is so touchy.

Lamictal can be activating when you go up, that's true. And it was for me, too. I felt like I wanted to crawl out of my own skin.

Sounds like that's what you're experiencing. I ended up taking Ativan to ease the problems I experienced, to get me through it. But if you think you just want to go back down to 100 mg where you were happy anyway...really either way, you should definitely call your pdoc and say:

Hey! This feels like crap! I'm sure it won't be the first time he/she has heard this. Don't just suffer.

Link to comment
Share on other sites

thx for the replies. I actually ramped up slowly, 25 each week, got the usual agitation but seroquel took care of that. sorry for the confusion. It was just getting to the 200, I went a bit berserk. Everything seem(ed) so insane & hilarious. I'm glad to hear it levels off. I was bad when i first ramped, but not this bad, on top of the dampening seroquel. holy moly.

i guess i was wondering if some people never came down...

7

Link to comment
Share on other sites

i take 400 now, and after i hit 200, he raised at 100 at a time. until 200 though, it was 25 or 50. the higher i got, the faster he went. i think he just wanted to see my reactions.

i don't know how helpful i can be, because i can't say i've ever been activated by lamictal. i've been too grounded by my other drugs to feel any loopy feeling that lamictal may have given me.

based on that, i'd say make sure with your pdoc that you have something grounding you down so you don't feel the rise as much. also, your body may be saying you don't need that much lamictal. usually the stopping dose is 200. i just happen to take more (and love the stuff).

Link to comment
Share on other sites

I would say that, yeah, you'll probably even out. Lamictal isn't known, in general, for making people feel manic or generally weird...though I'm sure there are exceptions. But it does have that reputation for making some people feel kind of "activated" on the way up.

I went up slowly up to 100 mg...for some reason my pdoc took me up from 100 to 200 mg in one big leap. That was the one that did it to me...woo! Anyway, I would give it at least another day or two...at any rate, I hope you feel better. I know those bizarre "up" feelings suck.

Link to comment
Share on other sites

I go nutty every time I increase my dose. I usually level out after a week or two. Pdocs have all told me they've never heard of such a thing, but I've read about many similiar experiences on this board.

Link to comment
Share on other sites

I go nutty every time I increase my dose. I usually level out after a week or two. Pdocs have all told me they've never heard of such a thing, but I've read about many similiar experiences on this board.

Many similar experiences? I can't remember anyone who hasn't had this.

Link to comment
Share on other sites

Hi...

There was a thread back in November...I only know about it because I was in search of information when I made the leap up on Lamictal and looked back through old threads to see what I might be in for...anyway Faith posted it originally...the title was:

***Isn't Lamictal Supposed to Have Antidepressant Effect? Lamictal Behaving Badly...

The thread was people describing their experiences with agitation and feeling generally unsettled and buzzy when going up on Lamictal.

It might be worth a look, Seven. It's around November 17th-25th. It addresses exactly what you're asking about now. It's not such an unusual response...Unregistered, your post in that thread agreed that a lot of people felt this way, not sure why you're so emphatic here otherwise?

Anyway, Seven, hope you're feeling better.

Link to comment
Share on other sites

wuts does rapid cycling mean?

I was going from depressed to hypomanic to manic to mixed states with psychosis all within a week. It was yucky. That is rapid cycling, but by definition it only means 4 mood switches a year, I believe.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...